Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 7, 2007, 3:42 PM CDT for 39 counties in Alabama. It took effect at Apr 8, 2007, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 8, 2007, 11:00 AM CDT
- Expired
- Apr 8, 2007, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 072042 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT SAT APR 7 2007 ...DRY AIR MASS WILL REMAIN OVER AREA THROUGH SUNDAY... .A DEEP COLD AND DRY AIRMASS WILL COVER ALL OF CENTRAL ALABAMA THROUGH SUNDAY. RELATIVE HUMIDITIES WILL BE LESS THAN 25 PERCENT THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. ALZ011>015-017>050-080445- /O.NEW.KBMX.FW.W.0003.070408T1600Z-070408T2300Z/ /O.EXT.KBMX.FW.W.0002.000000T0000Z-070408T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 342 PM CDT SAT APR 7 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY... THE CURRENT RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KBMX 080106 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 806 PM CDT SAT APR 7 2007 ...DRY AIR MASS WILL REMAIN OVER AREA THROUGH SUNDAY... .A DEEP, COLD AND DRY AIRMASS WILL COVER ALL OF CENTRAL ALABAMA SUNDAY. RELATIVE HUMIDITIES WILL BE LESS THAN 25 PERCENT SUNDAY AFTERNOON. ALZ011>015-017>050-081100- /O.CON.KBMX.FW.W.0003.070408T1600Z-070408T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 806 PM CDT SAT APR 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 080938 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 AM CDT SUN APR 8 2007 ALZ011>015-017>050-082300- /O.CON.KBMX.FW.W.0003.070408T1600Z-070408T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 438 AM CDT SUN APR 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:29 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 7, 3:29 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT SAT APR 7 2007
.DISCUSSION...
ALL EYES REMAIN ON WHAT TEMPERATURES WILL DO TONIGHT. THERE IS
SOME GOOD NEWS AND BAD NEWS WITH THAT. ALSO...IT NOW LOOKS LIKE WE
WONT HAVE TO DEAL WITH BELOW FREEZING TEMPERATURES AS LONG AS WE
PREVIOUSLY THOUGHT.
MODELS HAVE DONE SOME BIG CHANGES IN THE SHORT AND LONG TERM
PORTION OF THE FORECAST. THE ONE CONSTANT IS THAT TONIGHTS
TEMPERATURES WILL BE RECORD BREAKING FOR SURE. MOS CONTINUES TO
SHOW SOME VERY LOW NUMBERS. THE 12Z RUNS SHOWED TEMPERATURES IN
THE UPPER 10S AND LOWER 20S OVER MUCH OF THE AREA. IN MY
OPINION...MOS IS STILL COMING IN WAY TOO LOW. FOR EXAMPLE...
TEMPERATURES THIS MORNING WERE ACTUALLY 5 DEGREES WARMER THAN MOS.
WINDS WILL FINALLY SUBSIDE TONIGHT ALLOWING TEMPERATURES TO
QUICKLY DROP. HOWEVER...MID TO UPPER LEVEL CLOUDS LOCATED OVER
TEXAS AND LOUISIANA WILL SLOWLY MAKE ITS WAY ACROSS THE AREA.
THIS IS COULD ACT AS A BLANKET LAYER THAT WOULD KEEP TEMPERATURES
FROM DROPPING DRAMATICALLY. THIS IS THE GOOD NEWS. THE BAD NEWS
HOWEVER IS THAT I AM NOT SURE IF ENOUGH OF THESE CLOUDS WILL MAKE
IT HERE IN ORDER TO MAKE A DIFFERENCE. SO...AFTER TAKING
EVERYTHING INTO ACCOUNT...WILL GO WITH A WARMER THAN MOS FORECAST.
EVEN DOING THAT...ALL AREAS WILL BE BELOW FREEZING TONIGHT.
THINGS COULD BE A LITTLE INTERESTING SUNDAY NIGHT INTO MONDAY AS
MODELS INDICATE THAT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH
THE AREA. MID LEVEL MOISTURE WILL ALSO BE INCREASING AT THE SAME
TIME. WITH AREA TEMPERATURES EXPECTED TO DROP TO NEAR OF JUST
BELOW FREEZING...WE COULD ACTUALLY SEE A FEW SNOW FLAKES SIMILAR
TO WHAT WE HAD LAST NIGHT. NOTHING SIGNIFICANT...BUT NEAT TO
WATCH. DECIDED NOT TO INCLUDE IT IN THE FORECAST YET AS CONFIDENCE
LEVEL IS TOO LOW.
LOOKING INTO MID WEEK...THE SYSTEM THAT THE MODELS WERE SHOWING TO
BE QUITE POTENT IS NOW MUCH WEAKER AND FASTER. IT LOOKS LIKE RAIN
WILL BE MOVING IN MUCH EARLIER ON TUESDAY AS A SHORT WAVE MOVES
THROUGH THE AREA. THEN ON WEDNESDAY...THE COLD FRONT WILL MOVE
THROUGH. DYNAMICS LOOK MUCH DIFFERENT NOW AND IT DOES NOT LOOK
NEARLY AS IMPRESSIVE. STILL THINK THAT THERE COULD BE A
POSSIBILITY OF STRONG THUNDERSTORMS ESPECIALLY IF THE MODELS FLIP
BACK TO THEIR PREVIOUS THINKING. THERE IS GOOD CONSENSUS OF THE
MODELS INTO THE CURRENT SOLUTION...SO CHANCES OF THE MODELS
FLIPPING BACK ARE SMALL. INSTABILITY LOOKS TO REMAIN CLOSER TO THE
COAST WITH THIS SYSTEM.
TEMPERATURES LOOK LIKE THEY WILL FINALLY RETURN TO NEAR NORMAL BY
MID WEEK AND MAY BE SLIGHTLY ABOVE NORMAL BY NEXT WEEKEND.
LOOKING INTO NEXT WEEK...BOTH THE GFS AND THE EURO SHOW A VERY
IMPRESSIVE SYSTEM MOVING THROUGH LATE FRIDAY NIGHT INTO SATURDAY.
WE WILL CONTINUE TO MONITOR HOW MODELS HANDLE THIS SYSTEM THROUGH
NEXT WEEK.
10/ARM
&&
.AVIATION...18Z TAF DISCUSSION.
VFR CONDITIONS WILL PERSIST THROUGH 18Z SUNDAY. NORTHWEST WINDS OF
10 TO 15 KT WITH GUSTS UP TO 20 KT...WILL DIMINISH TO 5 KT AFTER
01Z. SURFACE PRESSURE GRADIENT WILL WEAKEN CONSIDERABLY OVERNIGHT.
03
&&
.FIRE WEATHER...
A RED FLAG WARNING CONDITIONS ARE ONCE AGAIN EXPECTED TOMORROW
ACROSS CENTRAL ALABAMA. WINDS ARE NOT GOING TO BE MUCH OF A
PROBLEM...BUT RELATIVE HUMIDITY VALUES WILL BE WELL BELOW 25 FOR
MORE THAN 4 CONSECUTIVE HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 21 49 27 59 34 / 0 10 10 10 10
ANNISTON 24 50 28 57 36 / 0 0 10 10 10
BIRMINGHAM 24 53 31 56 41 / 0 0 10 10 10
TUSCALOOSA 25 54 31 57 40 / 0 0 10 10 20
CALERA 28 53 31 57 41 / 0 0 10 10 10
AUBURN 28 54 35 56 44 / 0 0 10 20 10
MONTGOMERY 28 57 34 55 41 / 10 0 10 20 10
TROY 30 55 40 56 43 / 10 10 10 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING IN EFFECT UNTIL 9 PM TONIGHT ALL AREAS.
FREEZE WARNING 11 PM TONIGHT TO 9 AM SUNDAY MORNING ALL AREAS.
RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY THROUGH 6 PM SUNDAY
NIGHT FOR ALL AREAS.
&&
10/ARM
03Hazardous weather outlook, Apr 7, 1:00 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT SAT APR 7 2007 ALZ011>015-017>050-081200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...RED FLAG WARNING IN EFFECT FOR ALL SECTIONS TODAY... ...FREEZE WARNING IN EFFECT FOR ALL SECTIONS TONIGHT... LOW RELATIVE HUMIDITIES AND NORTHWEST WINDS OF 10 TO 15 MPH WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING HAS BEEN POSTED FOR ALL OF CENTRAL ALABAMA. FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA LATE TONIGHT INTO EARLY SUNDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED FOR ALL SECTIONS FROM 11 PM TONIGHT UNTIL 9 AM SUNDAY MORNING. TEMPERATURE READINGS ACROSS THE NORTHERN HALF OF THE AREA WILL FALL INTO THE LOWER AND MIDDLE 20S AND REMAIN BELOW FREEZING FOR 6 TO 8 HOURS. ACROSS THE SOUTHERN HALF OF THE AREA READINGS WILL FALL INTO THE UPPER 20S TO LOWER 30S AND REMAIN BELOW FREEZING FOR 1 TO 4 HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONDITIONS ARE EXPECTED TO BE SEVERAL DEGREES WARMER MONDAY MORNING. HOWEVER...A LIGHT FREEZE IS STILL POSSIBLE ALONG AND NORTH OF INTERSTATE 20 WITH READINGS IN THE UPPER 20S TO LOWER 30S. A STRONG WEATHER SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA TUESDAY NIGHT INTO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE STRONG TO LOCALLY SEVERE THUNDERSTORMS. AT THIS TIME...THERE IS STILL SOME UNCERTAINTY IN STRENGTH AND TIMING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 03
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:59 AM CDT | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.